Alert archive / California / Wind Advisories in 2013
Wind Advisory 45, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 14, 2013, 3:24 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 14, 2013, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2013, 3:24 AM PDT (10:24 UTC)
- In effect from
- May 14, 2013, 3:00 PM PDT
- Expired
- May 15, 2013, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWUS76 KSGX 141024 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 324 AM PDT TUE MAY 14 2013 ...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT... ...PATCHY DENSE FOG NEAR THE COAST EARLY THIS MORNING... .A TROUGH OF LOW PRESSURE MOVING THROUGH CENTRAL CALIFORNIA TODAY WILL BRING A RETURN OF ONSHORE FLOW TODAY WITH PATCHY DENSE FOG NEAR THE COAST EARLY THIS MORNING AND LOCALLY STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT. CAZ043-141600- /O.NEW.KSGX.FG.Y.0015.130514T1024Z-130514T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 324 AM PDT TUE MAY 14 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TIMING...DEVELOPING AROUND SUNRISE...THEN CLEARING TOWARD THE COAST BY 9 AM. * LOCATION...ALONG PORTIONS OF THE SAN DIEGO COUNTY COAST EXTENDING LOCALLY INLAND. * VISIBILITY...ONE QUARTER MILE OR LESS AT TIMES. * IMPACTS...POCKETS OF DENSE FOG COULD IMPACT TRAVEL ON PORTIONS OF THE 5 FREEWAY DURING THE MORNING COMMUTE. BRIEF FLIGHT DELAYS ARE ALSO POSSIBLE AT LINDBERGH FIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ055-056-058-060>062-141600- /O.NEW.KSGX.WI.Y.0045.130514T2200Z-130515T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 324 AM PDT TUE MAY 14 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAIN SLOPES EXTENDING INTO ADJACENT DESERT AREAS. * TIMING...DEVELOPING LATE THIS AFTERNOON WITH STRONGEST WINDS THIS EVENING THROUGH LATE TONIGHT...THEN DECREASING TOWARDS WEDNESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP 17
2 follow-up statements
869 WWUS76 KSGX 141551 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 851 AM PDT TUE MAY 14 2013 ...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE MOVING THROUGH CENTRAL CALIFORNIA TODAY WILL BRING A RETURN OF ONSHORE FLOW WITH LOCALLY STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH LATE TONIGHT. CAZ043-141700- /O.EXP.KSGX.FG.Y.0015.000000T0000Z-130514T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 851 AM PDT TUE MAY 14 2013 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. THE FOG IS LIFTING AND VISIBILITIES HAVE IMPROVED. $$ CAZ055-056-058-060>062-150500- /O.CON.KSGX.WI.Y.0045.130514T2200Z-130515T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 851 AM PDT TUE MAY 14 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAIN SLOPES EXTENDING INTO ADJACENT DESERT AREAS. * TIMING...DEVELOPING LATE THIS AFTERNOON WITH STRONGEST WINDS THIS EVENING THROUGH LATE TONIGHT...THEN DECREASING TOWARDS WEDNESDAY MORNING. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
887 WWUS76 KSGX 150454 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 954 PM PDT TUE MAY 14 2013 ...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT... .A TROUGH OF LOW PRESSURE MOVING ACROSS THE MOJAVE DESERT INTO NEVADA WILL BRING STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS TONIGHT. CAZ055-056-058-060>062-151000- /O.CON.KSGX.WI.Y.0045.000000T0000Z-130515T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 954 PM PDT TUE MAY 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAIN SLOPES EXTENDING INTO ADJACENT DESERT AREAS INCLUDING PALM SPRINGS AND OTHER COMMUNITIES IN THE COACHELLA VALLEY. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * REPORTS...PEAK WINDS GUSTS THROUGH 9 PM INCLUDE: VOLCAN MOUNTAIN...49 MPH. COACHELLA.........45 MPH. PALM SPRINGS......38 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 13, 9:45 PM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 13, 9:45 PM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PDT MON MAY 13 2013 .SYNOPSIS... A LOW PRESSURE TROUGH WILL BRING GRADUAL COOLING THROUGH THURSDAY. A SHALLOW MARINE LAYER WILL DEEPEN THROUGH THURSDAY WITH LOW CLOUDS AND FOG SPREADING FARTHER INLAND EACH NIGHT. THIS TROUGH WILL ALSO BRING GUSTY AFTERNOON AND EVENING WINDS TO THE MOUNTAINS AND DESERTS. THE TROUGH WILL MOVE EAST FRIDAY NIGHT FOLLOWED BY WEAK HIGH PRESSURE AND WARMER DAYS SATURDAY AND SUNDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WEATHER CONCERNS ARE THREEFOLD THIS EVENING. HEAT...WIND AND FOG. TEMPERATURE RECORDS FELL TODAY BENEATH THE STRONG UPPER RIDGE OVER THE SOUTHWEST. A LIST OF RECORDS IS HEADLINED ON OUR WEBPAGE. THE HEAT SPELL IS COMING TO AN END AS THE RIDGE ALOFT BEGINS TO BREAK DOWN TONIGHT AND TUESDAY AS A COMPACT UPPER LOW OVER THE EASTERN PACIFIC MOVES INTO SOUTHERN NEVADA. THE WATER VAPOR LOOP SHOWS THIS CIRCULATION CENTER JUST WEST OF SFO AT 03Z. TUESDAY WILL BE ANOTHER WARM DAY...BUT THE TEMPERATURES WILL NOT GET AS HIGH AS THEY WERE TODAY WEST OF THE MOUNTAINS DUE TO A SLOWLY DEEPENING MARINE LAYER AND INCREASING ONSHORE FLOW ASSOCIATED WITH THE TROUGH. THE MOUNTAINS WILL BE A LITTLE COOLER AS HEIGHTS LOWER UNDER THE COLLAPSING RIDGE. ONLY THE LOWER DESERTS WILL BE EXEMPT FROM ANY COOLING TOMORROW WITH MAX TEMPS TOMORROW COMPARABLE TO WHAT THEY HAD TODAY. WINDS WILL ALSO BE ON THE INCREASE IN THE MOUNTAINS AND DESERTS TOMORROW. THE 18Z WRF SHOWS WESTERLY 850 MB WINDS INCREASING TO 40-45 KT IN THE AFTERNOON AND EVENING ASSOCIATED WITH THE TROUGH. A WIND ADVISORY MAY BE NEEDED FOR THE MTNS AND DESERTS. THIS WIND PATTERN REPEATS ITSELF WEDNESDAY AFTERNOON...ALBEIT TO A LESSER DEGREE. FOG CONCERNS ARE LIMITED TO THE COASTAL ZONES TONIGHT...AND THEN IN THE VALLEYS TOMORROW NIGHT. HIGH REZ MODELS FORECAST A SHALLOW MARINE LAYER ALONG THE COAST LATE TONIGHT OR EARLY TUESDAY MORNING...SPREADING A FEW MILES INLAND THROUGH THE 16Z. A BRIEF PERIOD OF DENSE FOG MAY AFFECT THE COASTAL ZONES EARLY TOMORROW MORNING. HOWEVER...A SMALL COASTAL EDDY MAY SPIN UP OVER THE NEARSHORE WATERS LATE TONIGHT IN RESPONSE TO THE STRONG NORTHWEST WINDS OVER THE OUTER WATERS THIS EVENING. THIS WOULD LIFT CLOUD LAYER SO THAT ANY DENSE FOG THAT DOES FORM WILL BE BRIEF. THE MARINE LAYER WILL DEEPEN TUESDAY NIGHT INTO WEDNESDAY MORNING WHEN LOW CLOUDS AND PATCHY DENSE FOG WILL SPREAD INTO THE VALLEYS. ON WEDNESDAY NIGHT AND THURSDAY A SECOND TROUGH AMPLIFIES ALONG THE WEST COAST FOR CONTINUED COOLING AND MARINE LAYER DEEPENING. THE TROUGH MOVES INLAND FRIDAY...FOLLOWED BY WEAK RIDGING AND SLIGHT WARMING SATURDAY AND SUNDAY. && .AVIATION... 140245Z...ONSHORE FLOW WILL BE RETURNING. THE QUESTION IS HOW QUICKLY AND HOW INTENSELY IT WILL RETURN! KSAN...KCRQ... AND KSNA ARE THE CONCERNS. ELSEWHERE ONLY MINOR WIND DIRECTION CHANGES AND SPEEDS OVER TIME WITH INCREASING ONSHORE FLOW. BETWEEN 14/1000Z AND 14/1700Z SCT CLOUDS AROUND 100-300 FEET MSL WITH TOPS TO 800 FEET MSL AND LOWERED VSBY ARE LIKELY TO OCCUR. IN THIS SAME TIME PERIOD A TEMPO GROUP HAS BEEN INTRODUCED FOR BROKEN OR OVERCAST SKIES AND VISIBILITIES THAT COULD GO 2 MILES OR MAYBE LOWER FOR SHORT PERIODS OF TIME. CONFIDENCE ON CEILING DEVELOPMENT AND VISIBILITIES BELOW 3 SM IN BR/HZ IS LOW TONIGHT THROUGH TUESDAY MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION...PIERCE
Hazardous weather outlook, May 13, 4:13 PM PDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 413 PM PDT MON MAY 13 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-141300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 413 PM PDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT A SHALLOW MARINE LAYER MAY CREATE AREAS OF DENSE FOG IN THE COASTAL ZONES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...AREAS OF DENSE FOG IN THE MORNING IN THE COASTAL ZONES AND FAR WESTERN SAN DIEGO VALLEYS. IT WILL BE ANOTHER HOT DAY IN THE LOWER DESERTS WITH HIGHS FROM 105 TO 110. WEDNESDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:24 AM PDT | Dense Fog Advisory | SGX | San Diego | 6 hr |
| May 14, 7:37 AM PDT | Small Craft Advisory | SGX | 18 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.